MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB010
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
Procedure performed: total laparoscopic colectomy.Event description: we would like to share with the team one cer occurred on (b)(6) 2020 at [hospital] through our customer.The complaint is about handpiece of voyant generation i (eb010) batch 1365170.The generator use was the serial number (b)(4).The procedure was due to cancer at two different sites.During the procedure was utilize laparoscopic surgery instruments such as lenses, instruments and trocars, the patient shows the following comorbidities at the time of surgery anemia, cirrhosis, high blood pressure.At the end of the surgery, the patient's health is good not injure occur a cause of the eb010 complaint.Dr.[name] can provide us a video as evidence of the failure.The eb010 is available to return.The procedure had been going for about 1 hour when they were performing some seals and had no signs of energy or heat dissipation, they made another seal and the surgeons noticed the same it was making the whole cycle and no alarms were presented, but there was no seal performance at all, they activated the blade and had some bleedings.The technician at the site restarted the generator and changed the device form port 1 to 2, but the lack of seal continued.So they opened a 2nd device, same lot number and worked well.The surgeon offered to give us a copy of the video.Type of intervention: they opened a 2nd device, same lot number and worked well.Patient status: at the end of the surgery, the patient's health is good not injure occur a cause of the eb010 complaint.
 
Event or Problem Description
Procedure performed: total laparoscopic colectomy.Event description: we would like to share with the team one cer occurred on (b)(6) 2020 at [hospital] through our customer.The complaint is about handpiece of voyant generation i (eb010) batch 1365170.The generator use was the serial number (b)(6).The procedure was due to cancer at two different sites.During the procedure was utilize laparoscopic surgery instruments such as lenses, instruments and trocars, the patient shows the following comorbidities at the time of surgery: anemia; cirrhosis; high blood pressure.At the end of the surgery, the patient's health is good not injure occur a cause of the eb010 complaint.Dr.[name] can provide us a video as evidence of the failure.The eb010 is available to return.The procedure had been going for about 1 hour when they were performing some seals and had no signs of energy or heat dissipation, they made another seal and the surgeons noticed the same it was making the whole cycle and no alarms were presented, but there was no seal performance at all, they activated the blade and had some bleedings.The technician at the site restarted the generator and changed the device form port 1 to 2, but the lack of seal continued.So they opened a 2nd device, same lot number and worked well.The surgeon offered to give us a copy of the video.Type of intervention: they opened a 2nd device, same lot number and worked well.Patient status: at the end of the surgery, the patient's health is good not injure occur a cause of the eb010 complaint.
 
Additional Manufacturer Narrative
The event unit returned to applied medical for evaluation.Testing was performed on the event unit.However, the complainant's experience of insufficient hemostasis could not be replicated or confirmed.The event unit met current specifications.Applied medical is unable to determine the exact root cause of the reported event based on the evaluation of the returned unit.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
EB010, VOYANT 5MM FUSION 37CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key10529135
Report Number2027111-2020-00557
Device Sequence Number14216962
Product Code GEI
UDI-Device Identifier00607915117856
UDI-Public(01)00607915117856(17)210123(30)01(10)1365170
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2021
Device Model NumberEB010
Device Catalogue Number101462801
Device Lot Number1365170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR; INSTRUMENTS AND TROCARS; LENSES; GENERATOR; INSTRUMENTS AND TROCARS; LENSES